Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 195, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 27, 2011, 8:10 PM EDT for Forsyth County, North Carolina. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2011, 8:10 PM EDT (00:10 UTC)
- Expired
- Jun 27, 2011, 9:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Forsyth County, NC
The radar
The Roanoke radar (KFCX), 106 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 8:34 PM EDT | TSTM WND DMG | 2 Ssw Clemmons, NC | TREE DOWN ON FOXPARK DRIVE |
| Jun 27, 8:54 PM EDT | TSTM WND DMG | 1 E Winston-Salem, NC | TREE DOWN ON US 52 NEAR WINSTON-SALEM. |
| Jun 27, 8:54 PM EDT | TSTM WND DMG | 2 Ese Winston-Salem, NC | TREE DOWN ON BUSINESS 40 NEAR WINSTON-SALEM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.2 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 2157 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
708
WUUS52 KRAH 280010
SVRRAH
NCC067-280100-
/O.NEW.KRAH.SV.W.0195.110628T0010Z-110628T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
810 PM EDT MON JUN 27 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 900 PM EDT
* AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER LEWISVILLE...OR 9 MILES WEST OF
WINSTON-SALEM...MOVING EAST AT 15 MPH. QUARTER SIZED HAIL AND WINDS
IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CLEMMONS...
LEWISVILLE...
PFAFFTOWN...
WINSTON-SALEM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3612 8046 3614 8044 3627 8045 3626 8003
3601 8005 3602 8021 3600 8022 3599 8032
3597 8040 3599 8043 3601 8042 3606 8047
3604 8049 3605 8051 3611 8051
TIME...MOT...LOC 0010Z 280DEG 14KT 3607 8038
$$
BADGETT3 follow-up statements
942
WWUS52 KRAH 280033
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
833 PM EDT MON JUN 27 2011
NCC067-280100-
/O.CON.KRAH.SV.W.0195.000000T0000Z-110628T0100Z/
FORSYTH NC-
833 PM EDT MON JUN 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR FORSYTH COUNTY...
AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE TWO SEVERE THUNDERSTORMS. ONE WAS LOCATED 5 MILES SOUTH OF
KING AND THE OTHER WAS LOCATED 6 MILES WEST OF DOWNTOWN
WINSTON-SALEM. THESE SEVERE THUNDERSTORMS WERE MOVING EAST AT 25 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...
PFAFFTOWN... BELEWS LAKE... WINSTON-SALEM...
STANLEYVILLE...WALKERTOWN...AND KERNERSVILLE.
THESE STORMS WERE ALSO PRODUCING FREQUENT LIGHTNING AND VERY HEAVY
RAIN.
IF YOU OBSERVED TREES OR TREE LIMBS DOWN OR LARGE HAIL...PLEASE
NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
RALEIGH.
LAT...LON 3614 8044 3627 8045 3626 8003 3601 8005
3603 8013 3602 8021 3600 8022 3599 8035
3597 8040 3599 8043 3601 8042 3605 8047
3612 8048
TIME...MOT...LOC 0031Z 257DEG 20KT 3611 8026
$$
BADGETT236
WWUS52 KRAH 280050
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
850 PM EDT MON JUN 27 2011
NCC067-280100-
/O.CON.KRAH.SV.W.0195.000000T0000Z-110628T0100Z/
FORSYTH NC-
850 PM EDT MON JUN 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR FORSYTH COUNTY...
AT 850 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR RURAL
HALL...OR SOUTH OF WALNUT COVE...MOVING EAST AT 25 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... WALKERTOWN...SEDGE
GARDEN...KERNERSVILLE AND BELEWS CREEK.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY
AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3614 8044 3623 8044 3626 8046 3627 8045
3626 8003 3601 8005 3603 8015 3602 8021
3600 8022 3600 8025 3599 8042 3601 8042
3606 8047 3612 8048
TIME...MOT...LOC 0050Z 265DEG 22KT 3626 8018
$$
BADGETT062
WWUS52 KRAH 280102
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
902 PM EDT MON JUN 27 2011
NCC067-280111-
/O.EXP.KRAH.SV.W.0195.000000T0000Z-110628T0100Z/
FORSYTH NC-
902 PM EDT MON JUN 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR FORSYTH COUNTY EXPIRES AT 900
PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED. HOWEVER... HEAVY
RAIN AND FREQUENT LIGHTNING CONTINUE TO BE WEATHER HAZARDS ACROSS
AREAS FROM CLEMMONS TO RURAL HALL... AND FROM KERNERSVILLE TO SEDGE
GARDEN.
IF YOU OBSERVED SEVERE WEATHER INCLUDING TREES OR LIMBS DOWN OR
LARGE HAIL... PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3614 8044 3623 8044 3626 8046 3627 8045
3626 8003 3601 8005 3603 8015 3602 8021
3600 8022 3600 8025 3599 8042 3601 8042
3606 8047 3612 8048
TIME...MOT...LOC 0050Z 280DEG 33KT 3621 8018
$$
BADGETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 8:00 PM EDT, 10 minutes earlier.
Area forecast discussion, Jun 27, 8:00 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 800 PM EDT MON JUN 27 2011 .SYNOPSIS... AN UNSETTLED WEATHER PATTERN CAN BE EXPECTED ACROSS CENTRAL NORTH CAROLINA THROUGH WEDNESDAY. A FRONT WILL CROSS THE REGION WEDNESDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 510 PM MONDAY... SEVERE THUNDERSTORM WATCH 567 HAS BEEN CANCELLED. THE SEVERE STORMS HAVE MOVED INTO THE COASTAL AREA AND OUT OF OUR COUNTY WARNING AREA. WE WILL HAVE TO WATCH THE NW COUNTIES FOR ADDITIONAL DEVELOPMENT LATE THIS AFTERNOON AND EVENING. IT APPEARS THAT NEW CONVECTION HAS DEVELOPED RAPIDLY OVER EASTERN TENNESSEE AND KENTUCKY IN RESPONSE TO THE OUTFLOWS GENERATED FROM A PREVIOUS MCS OVER KY/TN. THE NW AREAS OF NC ARE CURRENTLY THE MOST UNSTABLE. HERE... SCATTERED STRONG STORMS ARE POSSIBLE THEN A LINE OF STRONG TO SEVERE STORMS MAY AFFECT THE REGION. AS ALWAYS... WE WILL HAVE TO CLOSELY MONITOR THE LINE AS IT MOVES ACROSS THE HIGHER TERRAIN AND BLUE RIDGE. ANOTHER WATCH FOR THIS REGION MAY BE NEEDED. OTHERWISE... ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER OUR REGION. HOWEVER... A MINIMUM IN INSTABILITY EXISTS OVER THE SW PIEDMONT FROM CHARLOTTE TO TROY... AND ALONG AND EAST OF RALEIGH THAT HAD SEVERE STORMS EARLIER. -BADGETT && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... AS OF 250 PM MONDAY... MODEL GUIDANCE CONTINUES TO DEPICT A MID LEVEL TROUGH DROPPING SEWD INTO CENTRAL NC FROM THE VA MOUNTAINS TUESDAY AFTERNOON. GFS APPEARS TO SUFFER FROM CONVECTIVE FEEDBACK AND IS A FEW HOURS SLOWER COMPARED TO THE SLIGHTLY FASTER NAM AND ECMWF. MID LEVEL TROUGH A BIT SHARPER...SUGGESTING BETTER LOW-MID LEVEL CONVERGENCE AHEAD OF THIS FEATURE. THUS...SHOULD SEE SCATTERED CONVECTION START BY LATE MORNING-EARLY AFTERNOON IN THE NORTHERN PIEDMONT THEN PROGRESS EAST-SE ACROSS THE REGION. TROUGH SLOW TO LIFT OUT SO SCATTERED CONVECTION SHOULD PERSIST ALONG AND EAST OF HIGHWAY 1 WELL INTO THE NIGHT. STILL A BIT UNCERTAIN ON SEVERE POTENTIAL AS EXTENSIVE MORNING CLOUDINESS WILL LIKELY LIMIT INSOLATION. WHILE SHEAR WILL BE A LITTLE BETTER THAN THIS AFTERNOON...STILL NOT TO THE THRESHOLD FOR ORGANIZED SEVERE STORMS. THUS...EXPECT A FEW MORE SHOWERS AND STORMS TUESDAY INTO TUESDAY NIGHT BUT NOT OVERLY CONFIDENT ON SEVERE POTENTIAL. WHILE HEAVY RAIN WILL ACCOMPANY THE SHOWERS AND STORMS...ENOUGH WESTERLY WIND THROUGH THE COLUMN TO CAUSE STORMS TO MOVE STEADILY (15-20 MPH) TO THE EAST. STILL...LOCALIZED FLOODING POSSIBLE IN URBAN/POOR DRAINAGE AREAS. TEMPS TUESDAY DEPENDENT ON DEGREE OF CLOUDINESS IN THE MORNING. RH CROSS SECTIONS SUGGEST SOME PARTIAL SUN POSSIBLE MID-LATE MORNING INTO EARLY AFTERNOON BEFORE CONVECTION FIRES. TRIMMED MAX TEMPS A DEGREE OR TWO FROM PREVIOUS FORECAST. IF CONSIDERABLE CLOUDINESS REALIZED TUESDAY MORNING...MAX TEMPS MAY END UP STILL BEING A CATEGORY TOO WARM. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... AS OF 200 PM MONDAY... THE MID LEVEL TROUGH AND ASSOCIATED SURFACE BOUNDARY ARE PROGGED TO SLOWLY MOVE ACROSS CENTRAL NC ON WEDNESDAY AND THEN EVENTUALLY OFF THE CAROLINA COAST BY EARLY THURSDAY MORNING. AS SUCH...PRECIP WILL BE TAPERING OFF FROM WEST TO EAST THROUGHOUT THE DAY ON WEDNESDAY... WITH ONLY SLIGHT CHANCE POPS EXPECTED FOR THE EASTERN HALF OF THE FORECAST AREA BY WEDNESDAY AFTERNOON/EARLY EVENING. BEHIND THE BOUNDARY...A NORTHWEST FLOW ALOFT WILL TRANSPORT DRIER AIR INTO THE REGION WEDNESDAY NIGHT AND WITH CLEARING SKIES A COOLER (RELATIVE TO CONDITIONS WE HAVE BEEN EXPERIENCING) NIGHT CAN BE EXPECTED. BY THURSDAY MORNING...SURFACE HIGH PRESSURE BUILDING OVER THE GREAT LAKES/NEW ENGLAND IS EXPECTED TO PUSH THE SURFACE FRONT WELL SOUTH OF FORECAST AREA. THEREFORE...DRIER WEATHER IS EXPECTED TO CONTINUE THROUGH AT LEAST THE END OF THE WEEK AS FORECAST SOUNDINGS SHOW THE COLUMN DRYING OUT...AS HIGH PRESSURE BUILDS IN AND PERSISTS BOTH AT THE SURFACE AND ALOFT. AS MID LEVEL HIGH PRESSURE REMAINS OVER THE SOUTHEAST...OUR FLOW ALOFT WILL REMAIN OUT OF A NORTHWESTERLY DIRECTION THROUGH MUCH OF THE WEEKEND. THEREFORE...PRECIP CHANCES ARE GOING TO DEPEND ON ANY PASSING UPPER LEVEL DISTURBANCES...WHICH ARE NEARLY IMPOSSIBLE TO ACCURATELY PREDICT THIS FAR OUT. THEREFORE...WILL MAINTAIN THE CURRENT FORECAST THINKING OF ISOLATED TO SCATTERED DIURNAL CONVECTION BEING POSSIBLE EACH AFTERNOON/EARLY EVENING ON SATURDAY AND SUNDAY AS MOISTURE WILL BE SLOWLY INCREASING ACROSS THE REGION. ANOTHER FRONT LOOKS TO APPROACH THE REGION BY LATE THIS WEEKEND OR EARLY NEXT WEEK...WHICH WOULD BRING ANOTHER SHOT OF PRECIP TO THE REGION. HOWEVER...WILL NOT GO ANY HIGH THAN SLIGHT CHANCE SINCE THIS IS DAY 7/8 TIME FRAME. TEMPS ARE EXPECTED TO REMAIN NEAR TO SLIGHTLY ABOVE THE SEASONAL NORMS THROUGHOUT THE PERIOD...WITH THE WARMEST TEMPS EXPECTED BY THE WEEKEND. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... AS OF 800 PM MONDAY... INTENSE CONVECTION FROM KRDU SOUTH AND AND EASTWARD THIS AFTERNOON HAS ALL BUT COME TO AN END...WITH LIGHT SOUTHEASTERLY WINDS AND VFR CONDITIONS CURRENTLY OBSERVED. STORMS DEVELOPING OVER THE FOOTHILLS..AHEAD OF A DISTURBANCE OVER EASTERN TN...IS APPROACHING KINT/KGSO AS OF 23Z. WHILE THE CONVECTION SHOULD REMAIN SOMEWHAT SCATTERED...SOME SHOWERS AND STORMS ARE LIKELY TO BE AT LEAST IN THE VICINITY OF KGSO/KINT OVER THE NEXT 2-3 HOURS. ANY OF THESE STORMS COULD PRODUCE STRONG WIND GUSTS AND IFR/LIFR CONDITIONS. THESE STORMS WILL MOVE OFF TO THE EAST...AND SHOULD WEAKEN BEFORE REACHING KRDU THIS EVENING. STRATUS AND POSSIBLE WILL BE POSSIBLE AT KRDU/KRWI/KFAY TONIGHT...WITH THE HIGHEST FORECAST CONFIDENCE AT KRWI WHERE RAIN FELL EARLIER TODAY. HAVE INCLUDED LIFR CONDITIONS IN THE TAF FOR A PERIOD NEAR SUNRISE AT KRWI. ON TUESDAY...AN APPROACHING UPPER TROUGH AND COLD FRONT WILL HELP TO KICK OFF SHOWERS AND STORMS AROUND THE REGION. EXPECTED TO SEE STORMS DEVELOP AHEAD OF THE FRONT OVER WESTERN NC AND PROGRESS EASTWARD. CONFIDENCE IN IMPACT AT INDIVIDUAL TERMINALS IS TOO LOW FOR INCLUSION IN THE CURRENT TAF. AN INCREASINGLY MOIST AND UNSTABLE AIR MASS OVER CENTRAL NORTH CAROLINA WILL LEAD TO A CHANCE OF MAINLY AFTERNOON SHOWERS AND STORMS AND EARLY MORNING STRATUS AGAIN ON WEDNESDAY. A WEAK FRONT WILL CROSS THE AREA WEDNESDAY NIGHT. DRIER MORE STABLE AIR WILL REDUCE THE THREAT FOR CONVECTION THURSDAY INTO FRIDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BADGETT/WSS NEAR TERM...BADGETT/WSS SHORT TERM...WSS LONG TERM...KRR AVIATION...WSS/22
Hazardous weather outlook, Jun 27, 5:08 PM EDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 508 PM EDT MON JUN 27 2011 NCZ007>011-021>028-038>043-073>078-083>086-088-089-282115- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 508 PM EDT MON JUN 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS AGAIN THIS EVENING. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE... ESPECIALLY OVER AND NEAR THE PIEDMONT TRIAD REGION THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. BADGETT
In the hours before
Local storm report, Jun 27, 4:55 PM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
455 PM EDT MON JUN 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM TSTM WND DMG BAILEY 35.78N 78.12W
06/27/2011 NASH NC 911 CALL CENTER
TREE DOWN NEAR BAILEY
&&
EVENT NUMBER RAH1100929
SECLocal storm report, Jun 27, 5:00 PM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
500 PM EDT MON JUN 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 4 N BAILEY 35.84N 78.10W
06/27/2011 NASH NC 911 CALL CENTER
TREE DOWN ON SQUIRREL DEN ROAD
&&
EVENT NUMBER RAH1100930
SECLocal storm report, Jun 27, 5:01 PM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
501 PM EDT MON JUN 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 3 SSW RALEIGH 35.77N 78.66W
06/27/2011 WAKE NC NWS EMPLOYEE
WIND GUST TO 48 MPH DURING THUNDERSTORM AT THE NWS OFFICE
ON NCSU CENTENNIAL CAMPUS. NUMEROUS LIMBS DOWN.
&&
BADGETTLocal storm report, Jun 27, 5:05 PM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
505 PM EDT MON JUN 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM TSTM WND DMG MIDDLESEX 35.79N 78.20W
06/27/2011 NASH NC 911 CALL CENTER
POWERLINE DOWN ON HANES AVENUE
&&
EVENT NUMBER RAH1100931
SECLocal storm report, Jun 27, 5:08 PM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
508 PM EDT MON JUN 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM TSTM WND DMG 2 ESE LAKE WHEELER 35.68N 78.69W
06/27/2011 WAKE NC TRAINED SPOTTER
SEVERAL LIMBS UP TO 10 INCH DIAMETER AND SMALL TREES
DOWN NEAR MANOR RIDGE DR
&&
EVENT NUMBER RAH1100932
SECSpecial weather statement, Jun 27, 8:07 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
807 PM EDT MON JUN 27 2011
NCZ021-038-280115-
DAVIDSON-FORSYTH-
807 PM EDT MON JUN 27 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS FORSYTH AND DAVIDSON
COUNTIES THROUGH 915 PM EDT...
AT 808 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HUNTSVILLE...OR ABOUT 7 MILES SOUTH OF EAST BEND...MOVING EAST AT 20
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LEWISVILLE...
CLEMMONS...PFAFFTOWN...WINSTON-SALEM...WALKERTOWN...SEDGE GARDEN.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3614 8044 3626 8045 3626 8003 3572 8006
3580 8047 3583 8049 3584 8043 3586 8042
3585 8039 3589 8042 3590 8039 3589 8037
3596 8038 3599 8043 3601 8042 3606 8047
3604 8049 3605 8051 3609 8052
TIME...MOT...LOC 0008Z 276DEG 16KT 3611 8048
22The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:07 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 68 min |
| Jun 27, 9:11 PM EDT | Areal Flood Advisory | RAH | Forsyth | 3 hr |
| Jun 27, 10:04 PM EDT | Special Weather Statement | RAH | Alamance, Davidson, Guilford, Orange, Person | 116 min |
| Jun 27, 10:48 PM EDT | Special Weather Statement | RAH | Alamance, Durham, Franklin, Granville, Orange, Person and 1 more | 57 min |
| Jun 27, 11:00 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Durham, Orange, Person | 45 min |
| Jun 27, 11:18 PM EDT | Areal Flood Advisory | RAH | Alamance, Guilford | 80 min |
| Jun 28, 12:58 AM EDT | Special Weather Statement | RAH | Alamance, Guilford | 62 min |
| Jun 28, 2:41 PM EDT | Special Weather Statement | RAH | Anson, Richmond, Scotland | 64 min |
| Jun 28, 2:46 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 28 min |
| Jun 28, 3:03 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 42 min |
| Jun 28, 3:22 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Wake | 38 min |
| Jun 28, 3:43 PM EDT | Special Weather Statement | RAH | Anson, Lee, Montgomery, Moore, Richmond | 92 min |
| Jun 28, 3:54 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance | 36 min |
| Jun 28, 3:57 PM EDT | Areal Flood Advisory | RAH | Chatham | 3 hr |
| Jun 28, 4:03 PM EDT | Special Weather Statement | RAH | Warren | 57 min |
| Jun 28, 4:03 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Granville, Orange, Wake | 57 min |
| Jun 28, 4:19 PM EDT | Flash Flood Warning | RAH | Chatham | 2 hr |
| Jun 28, 4:31 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 59 min |
| Jun 28, 4:39 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 66 min |
| Jun 28, 4:48 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Moore | 57 min |
| Jun 28, 4:56 PM EDT | Special Weather Statement | RAH | Scotland | 64 min |
| Jun 28, 5:13 PM EDT | Special Weather Statement | RAH | Johnston | 62 min |
| Jun 28, 5:25 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Durham, Granville, Orange, Person | 65 min |
| Jun 28, 5:27 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 45 min |
| Jun 28, 5:35 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Lee, Moore | 55 min |
| Jun 28, 5:49 PM EDT | Special Weather Statement | RAH | Anson, Davidson, Forsyth, Guilford, Montgomery, Randolph and 1 more | 86 min |
| Jun 28, 6:28 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 62 min |
| Jun 28, 6:34 PM EDT | Areal Flood Advisory | RAH | Durham | 3 hr |
| Jun 28, 6:38 PM EDT | Areal Flood Advisory | RAH | Guilford | 3 hr |
| Jun 28, 6:50 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 70 min |
| Jun 28, 6:51 PM EDT | Flash Flood Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 3 hr |
| Jun 28, 7:36 PM EDT | Special Weather Statement | RAH | Alamance | 54 min |
| Jun 28, 7:45 PM EDT | Special Weather Statement | RAH | Davidson | 60 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.